Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 203, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 17, 2007, 6:16 PM CDT for Osage County, Pawnee County, Washington County, Oklahoma. It was in force for 74 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2007, 6:16 PM CDT (23:16 UTC)
- Expired
- Oct 17, 2007, 7:30 PM CDT
- In force
- 74 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Osage County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 6:18 PM CDT | TSTM WND GST 60 | Cleveland, OK | |
| Oct 17, 6:25 PM CDT | TSTM WND GST 60 | Tallant, OK | ALSO REPORTED PEA SIZE HAIL |
| Oct 17, 6:42 PM CDT | TSTM WND GST 65 | 4 N Copan, OK | ALSO REPORTED DIME SIZE HAIL |
| Oct 17, 6:47 PM CDT | HAIL 0.75 | Barnsdall, OK | ALSO ESTIMATED 50 MPH GUSTS |
| Oct 17, 7:35 PM CDT | TSTM WND DMG | Ochelata, OK | FEW TREES BLOWN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 2:25 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 172316
SVRTSA
OKC113-117-147-180030-
/O.NEW.KTSA.SV.W.0203.071017T2316Z-071018T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
616 PM CDT WED OCT 17 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
EASTERN PAWNEE COUNTY IN NORTHEAST OKLAHOMA
NORTHWESTERN WASHINGTON COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 730 PM CDT
* AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BIGHEART TO CLEVELAND TO 18 MILES SOUTHWEST OF
MARAMEC...MOVING NORTHEAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BIGHEART...
HULAH...MARAMEC...BLACKBURN...COPAN...HOMINY...BARNSDALL...
WYNONA...DEWEY...BARTLESVILLE AND OKESA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3690 9580 3663 9589 3646 9602 3619 9602
3616 9663 3616 9681 3618 9683 3627 9684
3701 9627 3700 9579
TIME...MOT...LOC 2316Z 229DEG 41KT 3682 9621 3632 9646
3608 9687
$$1 follow-up statement
000
WWUS54 KTSA 180005
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT WED OCT 17 2007
OKC117-180016-
/O.CAN.KTSA.SV.W.0203.000000T0000Z-071018T0030Z/
PAWNEE OK-
706 PM CDT WED OCT 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PAWNEE COUNTY IS
CANCELLED...
LAT...LON 3700 9579 3690 9580 3663 9589 3650 9600
3638 9653 3641 9654 3639 9660 3701 9627
TIME...MOT...LOC 0006Z 229DEG 41KT 3719 9567 3669 9592
3645 9634
$$
OKC113-147-180030-
/O.CON.KTSA.SV.W.0203.000000T0000Z-071018T0030Z/
WASHINGTON OK-OSAGE OK-
706 PM CDT WED OCT 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN OSAGE AND NORTHWESTERN WASHINGTON COUNTIES...
AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 23 MILES NORTHEAST OF COPAN TO BARTLESVILLE TO
HOMINY...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BARNSDALL...
WYNONA...PERSHING...NELAGONEY...TALLANT...DEWEY...BARTLESVILLE AND
OKESA.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3700 9579 3690 9580 3663 9589 3650 9600
3638 9653 3641 9654 3639 9660 3701 9627
TIME...MOT...LOC 0006Z 229DEG 41KT 3719 9567 3669 9592
3645 9634
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 5:18 PM CDT, 58 minutes earlier.
Area forecast discussion, Oct 17, 5:18 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 518 PM CDT WED OCT 17 2007 .MESOSCALE UPDATE... AN ISOLATED SUPERCELL OVER EASTERN CHOCTAW COUNTY WILL MOVE INTO AN INCREASINGLY FAVORABLE ENVIRONMENT...STORM RELATIVE-HELICITY ALONG ITS PATH INCREASES TO NEAR 200 M2/S2 IN THE RIVER VALLEY...WITH THE SHEAR PARAMETERS TO INCREASE WITH TIME. SO FAR NO REPORTS FROM THE SUPERCELL THAT CROSSED WESTERN BENTON COUNTY. THIS CELL HAD A STRONG AND SUSTAINED MESOCYCLONE. THE SEVERE STORM NOW MOVING INTO PAWNEE COUNTY IS COMPLEX WITH MULTIPLE CORES IN CLOSE PROXIMITY...BUT THE CELL WILL NEED TO BE WATCHED CLOSELY AS IT CROSSES THE OLD THUNDERSTORM BOUNDARY IN SOUTHERN OSAGE FOR RAPID SUPERCELL ORGANIZATION. RADAR AND SATELLITE DATA SHOW DISCRETE CELLS DEVELOPING IN CENTRAL OKLAHOMA BOTH NORTHEAST AND SOUTHEAST OF OKC. THESE CELLS ARE EXPECTED TO BECOME SUPERCELLS OVER THE NEXT HOUR OR SO. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08 LONG TERM....99
Hazardous weather outlook, Oct 17, 11:54 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1154 AM CDT WED OCT 17 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1153 AM CDT WED OCT 17 2007 ...A TORNADO OUTBREAK IS EXPECTED ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATER TODAY AND TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET....AFTER 12PM. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...NOW. DISCUSSION... SEVERE THUNDERSTORMS WILL MOVE ACROSS NORTHEAST OKLAHOMA DURING THE AFTERNOON. INITIALLY THE STORMS HAVE BEEN ELEVATED...BUT WILL BECOME MORE SURFACE BASED. THIS INCREASES THE POTENTIAL THAT DAMAGING WINDS WILL ALSO DEVELOP WITH THESE STORMS...AND AS WIND PROFILES CONTINUE TO IMPROVE THIS AFTERNOON...SOME TORNADO RISK WILL ALSO DEVELOP WITH THESE STORMS. DURING THE AFTERNOON...SUPERCELL THUNDERSTORMS WILL DEVELOP IN CENTRAL OKLAHOMA AS THE DRY LINE ADVANCES EASTWARD. THESE STORMS WILL MOVE INTO EASTERN OKLAHOMA AFTER 5PM. WIND AND INSTABILITY PARAMETERS OVER EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WILL BE VERY FAVORABLE FOR SEVERE WEATHER AS THESE STORMS MOVE INTO THE REGION...INCLUDING A SIGNIFICANT RISK FOR TORNADOES...HAIL TO BASEBALL SIZE AND WIND GUSTS TO 75 MPH. RATHER THAN A SOLID LINE OF STORMS FORMING...THE STORMS MAY STAY CELLULAR FOR SOMETIME INTO THE EVENING...WHICH PROLONGS THE WINDOW OF OPPORTUNITY FOR TORNADO FORMATION. THERE IS THE POTENTIAL FOR LONG-TRACK STRONG TORNADOES. SCATTERED SUPERCELL STORMS ARE EXPECTED TO DEVELOP ACROSS THE LENGTH OF EASTERN OKLAHOMA THIS EVENING AND MOVE INTO NORTHWEST ARKANSAS LATE THIS EVENING WITH THE CONTINUED RISK FOR SIGNIFICANT SEVERE WEATHER...INCLUDING THE RISK OF A STRONG TORNADO. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... THIS STORM SYSTEM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT SEVERE WEATHER EVENTS IN THE AREA. ACTIVATION OF THE REGIONAL SKYWARN NETWORK WILL OCCUR THIS AFTERNOON. LOCAL SPOTTER GROUPS SHOULD BE ACTIVE NEAR ANY OF THE STORMS. EMERGENCY MANAGERS SHOULD READY FOR NOT ONLY SPOTTER OPERATIONS BUT ALSO POTENTIAL IMPACT RECOVERY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...HIGH WIND POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...SEVERE THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... THE MAIN UPPER SYSTEM WILL CLEAR THE AREA BY THURSDAY...WITH PLEASANT WEATHER EXPECTED FOR MOST OF THE WEEKEND. THE NEXT UPPER SYSTEM SHOULD MOVE INTO THE CENTRAL AND SOUTHERN PLAINS SUNDAY NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Oct 17, 4:58 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
458 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST 6 E CENTRAILIA 36.80N 95.22W
10/17/2007 M61.00 MPH CRAIG OK MESONET
&&
SAALocal storm report, Oct 17, 5:18 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG FOYIL 36.43N 95.52W
10/17/2007 ROGERS OK EMERGENCY MNGR
NEAR EW41 AND EW39 NORTH OF HWY 66...1 MOBILE HOME WITH
ROOF DAMAGE. 1 MOBILE HOME BLOWN OFF FOUNDATION.
EXTENSIVE TREE DAMAGE IN AREA.
&&
SAALocal storm report, Oct 17, 5:47 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
547 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL 2 N PAWHUSKA 36.70N 96.34W
10/17/2007 E0.75 INCH OSAGE OK EMERGENCY MNGR
0458 PM HAIL 5 S FORT TOWSON 33.95N 95.27W
10/17/2007 E0.75 INCH CHOCTAW OK EMERGENCY MNGR
0518 PM TSTM WND DMG PAWNEE 36.34N 96.80W
10/17/2007 PAWNEE OK LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&
SAALocal storm report, Oct 17, 6:04 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
604 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL 3 W HULAH 36.93N 96.09W
10/17/2007 E0.88 INCH OSAGE OK PUBLIC
&&
SAALocal storm report, Oct 17, 6:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 2 W HOMINY 36.41N 96.43W
10/17/2007 E0.75 INCH OSAGE OK AMATEUR RADIO
AND 50 MPH WIND GUST
&&
JDSLocal storm report, Oct 17, 6:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND GST 2 N HOMINY 36.44N 96.39W
10/17/2007 E60 MPH OSAGE OK AMATEUR RADIO
AT HOMINY AIRPORT
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 7:03 AM CDT | Special Weather Statement | TSA | Osage | 57 min |
| Oct 17, 7:55 AM CDT | Special Weather Statement | TSA | Osage | 65 min |
| Oct 17, 10:30 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 75 min |
| Oct 17, 11:34 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 71 min |
| Oct 17, 1:44 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee, Osage, Pawnee | 46 min |
| Oct 17, 2:22 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 38 min |
| Oct 17, 2:45 PM CDT | Special Weather Statement | TSA | Nowata, Okmulgee, Tulsa, Washington | 45 min |
| Oct 17, 3:11 PM CDT | Special Weather Statement | TSA | Creek | 34 min |
| Oct 17, 3:22 PM CDT | Special Weather Statement | TSA | Okfuskee | 23 min |
| Oct 17, 3:31 PM CDT | Special Weather Statement | TSA | Tulsa | 44 min |
| Oct 17, 3:46 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 27 min |
| Oct 17, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 14 min |
| Oct 17, 3:51 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 54 min |
| Oct 17, 3:54 PM CDT | Special Weather Statement | TSA | Ottawa | 36 min |
| Oct 17, 4:03 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 42 min |
| Oct 17, 4:05 PM CDT | Tornado Warning | TSA | Delaware | 40 min |
| Oct 17, 4:20 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 44 min |
| Oct 17, 4:26 PM CDT | Special Weather Statement | TSA | Choctaw | 49 min |
| Oct 17, 4:32 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 44 min |
| Oct 17, 4:34 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 56 min |
| Oct 17, 4:59 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 91 min |
| Oct 17, 5:00 PM CDT | Tornado Warning | TSA | Choctaw, Pushmataha | 45 min |
| Oct 17, 6:10 PM CDT | Tornado Warning | TSA | LeFlore | 38 min |
| Oct 17, 6:33 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 57 min |
| Oct 17, 6:50 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 70 min |
| Oct 17, 6:55 PM CDT | Special Weather Statement | TSA | LeFlore | 50 min |
| Oct 17, 6:57 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 78 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.